MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30517627 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers: 3008114965-2021-00332.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization at the left gastric artery, a cerenovus coil (product code, lot number unknown) was used as the first coil and coil embolization started.There was a little resistance felt between the coil and a carnelian marvel, tokai medical products microcatheter before the coil comes out the blood vessel.The coil was able to come out from the microcatheter (mc) therefore, it was detached and implanted.A galaxy g3 3mm x 8cm coil (gly120308, 30517627) was used as the second coil and the same issue occurred.It was re-inserted from the microcatheter several times to implant the coil but the complaint became unraveled.It was replaced with another same sized coil and it was implanted.After that, a galaxy g3 4mm x 12cmcoil (gly120412, 30517630) was used as the fourth coil.The same issue occurred; the physician did the same measure as the former complaint coil but the fourth coil became unraveled.It was replaced with another same sized coil and it was implanted.No patient injury was reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received confirming that the resistance was encountered with all three complaint coils.Other devices were successfully used with the same microcatheter prior to the first complaint coil as well with some of the replaced coils.There was no report of any damage to the mc.There was nothing noted obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until the liquid was visible at the distal end of the slit in the clear tube.There was no excessive force applied to the device.Section e1: initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization at the left gastric artery, a cerenovus coil (product code, lot number unknown) was used as the first coil and coil embolization started.There was a little resistance felt between the coil and a carnelian marvel, tokai medical products microcatheter before the coil comes out the blood vessel.The coil was able to come out from the microcatheter (mc) therefore, it was detached and implanted.A galaxy g3 3mm x 8cm coil (gly120308, 30517627) was used as the second coil and the same issue occurred.It was re-inserted from the microcatheter several times to implant the coil but it became unraveled.It was replaced with another same sized coil and it was implanted.After that, a galaxy g3 4mm x 12cmcoil (gly120412, 30517630) was used as the fourth coil.The same issue occurred; the physician did the same measure like the former complaint coil but the fourth coil became unraveled.It was replaced with another same-sized coil and it was implanted.No patient injury was reported.Additional information was received confirming that the resistance was encountered with all three complaint coils.Other devices were successfully used with the same microcatheter prior to the first complaint coil as well with some of the replaced coils.There was no report of any damage to the mc.There was nothing noted obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until the liquid was visible at the distal end of the slit in the clear tube.There was no excessive force applied to the device.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30517627 number, and no non-conformances related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system - resistance/friction during advancement with no loss of cerebral target position¿ and ¿coil ¿ unraveled/stretched¿ could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the events were related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation/interaction, vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12225656
Report Number3008114965-2021-00331
Device Sequence Number4486790
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30517627
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1